Alert archive / Tennessee / Tornado Warnings in 2024
Tornado Warning 40, NWS Nashville, TN
NWS Nashville, TN issued this tornado warning at May 26, 2024, 10:06 AM CDT for Macon County, Sumner County, Tennessee. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 26, 2024, 10:06 AM CDT (15:06 UTC)
- Expired
- May 26, 2024, 10:30 AM CDT
- In force
- 24 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Macon County, TN, Sumner County, TN
The radar
The Nashville radar (KOHX), 49 km from the middle of the area, began a volume at 15:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 26, 8:59 AM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 3.1 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1896 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 934 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 106 m²/s²
- 0-3 km storm-relative helicity
- 164 m²/s²
- Significant tornado parameter
- 1.4
- Supercell composite
- 9.5
The text
As transmitted.
709
WFUS54 KOHX 261506
TOROHX
TNC111-165-261530-
/O.NEW.KOHX.TO.W.0040.240526T1506Z-240526T1530Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Nashville TN
1006 AM CDT Sun May 26 2024
The National Weather Service in Nashville has issued a
* Tornado Warning for...
Northeastern Sumner County in Middle Tennessee...
Northwestern Macon County in Middle Tennessee...
* Until 1030 AM CDT.
* At 1005 AM CDT, a severe thunderstorm capable of producing a
tornado was located 8 miles northeast of Portland, or 18 miles
north of Gallatin, moving east at 60 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This tornadic thunderstorm will remain over mainly rural areas of
northeastern Sumner and northwestern Macon Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3665 8631 3663 8600 3656 8599 3658 8648
3665 8650
TIME...MOT...LOC 1505Z 263DEG 52KT 3665 8640
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
Clements3 follow-up statements
377
WWUS54 KOHX 261510
SVSOHX
Severe Weather Statement
National Weather Service Nashville TN
1010 AM CDT Sun May 26 2024
TNC111-165-261530-
/O.CON.KOHX.TO.W.0040.000000T0000Z-240526T1530Z/
Sumner TN-Macon TN-
1010 AM CDT Sun May 26 2024
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1030 AM CDT FOR
NORTHEASTERN SUMNER AND NORTHWESTERN MACON COUNTIES...
At 1010 AM CDT, a severe thunderstorm capable of producing a tornado
was located 7 miles northwest of Westmoreland, or 17 miles northwest
of Lafayette, moving east at 60 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Westmoreland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3665 8631 3663 8600 3656 8599 3658 8641
3665 8641
TIME...MOT...LOC 1510Z 262DEG 52KT 3665 8631
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
Clements113
WWUS54 KOHX 261519
SVSOHX
Severe Weather Statement
National Weather Service Nashville TN
1019 AM CDT Sun May 26 2024
TNC165-261529-
/O.CAN.KOHX.TO.W.0040.000000T0000Z-240526T1530Z/
Sumner TN-
1019 AM CDT Sun May 26 2024
...THE TORNADO WARNING FOR NORTHEASTERN SUMNER COUNTY IS CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 300 PM CDT for Middle
Tennessee.
&&
LAT...LON 3664 8611 3663 8610 3663 8600 3656 8599
3657 8622 3664 8621
TIME...MOT...LOC 1519Z 263DEG 51KT 3663 8617
$$
TNC111-261530-
/O.CON.KOHX.TO.W.0040.000000T0000Z-240526T1530Z/
Macon TN-
1019 AM CDT Sun May 26 2024
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1030 AM CDT FOR
NORTHWESTERN MACON COUNTY...
At 1019 AM CDT, a severe thunderstorm capable of producing a tornado
was located near Westmoreland, or 10 miles northwest of Lafayette,
moving east at 60 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornadic thunderstorm will remain over mainly rural areas of
northwestern Macon County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3664 8611 3663 8610 3663 8600 3656 8599
3657 8622 3664 8621
TIME...MOT...LOC 1519Z 263DEG 51KT 3663 8617
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
Clements685
WWUS54 KOHX 261525
SVSOHX
Severe Weather Statement
National Weather Service Nashville TN
1025 AM CDT Sun May 26 2024
TNC111-261534-
/O.EXP.KOHX.TO.W.0040.000000T0000Z-240526T1530Z/
Macon TN-
1025 AM CDT Sun May 26 2024
...THE TORNADO WARNING FOR NORTHWESTERN MACON COUNTY WILL EXPIRE AT
1030 AM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning will be allowed to expire.
A Tornado Watch remains in effect until 300 PM CDT for Middle
Tennessee.
&&
LAT...LON 3664 8611 3663 8610 3663 8600 3656 8599
3657 8622 3664 8621
TIME...MOT...LOC 1524Z 263DEG 52KT 3664 8609
$$
ClementsWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this tornado warning went out at May 26, 6:30 AM CDT, 3 hours 36 minutes earlier.
Area forecast discussion, May 26, 6:30 AM CDT, 3 hours 36 minutes before
Area Forecast Discussion National Weather Service Nashville TN 630 AM CDT Sun May 26 2024 ...New AVIATION... .SHORT TERM... (Today through Monday) Issued at 141 AM CDT Sun May 26 2024 All is quiet in Middle Tennessee at the moment but that won't last. We face a substantial severe weather threat today. Right now, our eyes are back to the west over Texas, Oklahoma, and Kansas where storms are ongoing. That activity will move eastward through the rest of the overnight hours. CAMS are showing the activity over eastern Oklahoma/ northwestern Arkansas impacting our area during the morning hours. There could be enough instability around for this round to produce some damaging wind and an instance or two of large hail. While this round has some severe potential this is not the main round. The atmosphere will rapidly destabilize during the afternoon with SBCAPE values potentially as high as 3000 J/kg late in the afternoon. There is some uncertainty regarding the convective evolution late in the afternoon. While there won't be any large scale lift during that time frame, there could be some remnant outflow boundaries around that could be a source of storm initiation. Our effective bulk shear will be in excess of 50 kts by the afternoon with some steeper mid level lapse rates advecting into the area from the west. If storms can fire late in the afternoon, we could see a couple supercells with all severe threats (damaging winds, large hail, and tornadoes). Confidence is higher in a solution where storms fire to our west during the evening and move eastward into our area. By the time storms get here, we will likely be looking at an MCS. With that said, damaging winds would be the primary concern, but a few circulations embedded in the line will pose a tornado threat and a couple instances of large hail will still be possible given the steep lapse rates aloft. The line of storms should move through the area and clear our south and east by 2-4 AM CDT Monday morning. At that point, the severe threat should be over but the rain will linger. In addition to the severe threat, a flash flooding threat will be present particularly in the north where chances are higher of multiple rounds of storms from this morning and this evening. While storm motions will be progressive today, recent heavy rainfall and PWAT values around the 90th percentile will pose enough threat to go ahead and issue a flood watch for the entire area. The front will slowly move through the CWA late tonight into Memorial Day. The rain chances on Memorial Day should be confined to areas east of I-65 and those chances will decrease as the morning and afternoon progress. && .LONG TERM... (Monday Night through next Sunday) Issued at 141 AM CDT Sun May 26 2024 By Monday night, the front will be east of us and the entire area should be dry. This will be the start of a calmer pattern for the rest of the week. Large scale troughing will dip out of Canada into the Great Lakes region on Tuesday with northwesterly low level flow here locally. The air will be drier on Tuesday with dew points falling into the mid to upper 50s by sunset. By Wednesday, the low level flow will be northerly as surface high pressure moves from the northerly plains toward the Great Lakes. Highs on Wednesday and Thursday will struggle to touch 80 degrees and the nights will be cooler with lows in the 50s Thursday morning and Friday morning. In fact, a few spots on the plateau may dip into the 40s. The large trough will slide east on Friday with upper level ridging on its heels. Highs on Friday will rebound back into the low to mid 80s. Those warmer temperatures will stick around through next weekend. && .AVIATION... (12Z TAFS) Issued at 622 AM CDT Sun May 26 2024 Active weather expected during this taf cycle. A line of strong to severe storms is currently approaching from the west and is expected to bring impacts to terminals through the morning. Additionally, some scattered development is possible this afternoon, but no one model has a good idea where they'll develop or even if they will develop. If storms do develop this afternoon, all modes of severe weather will be possible, likely bringing VFR vis thresholds down to IFR. A second line of strong thunderstorms is expected to push in from the west tonight after 04Z, with strong winds and very heavy rain being the primary threats. && .PRELIMINARY POINT TEMPS/POPS... Nashville 90 71 85 64 / 60 90 20 0 Clarksville 88 69 83 61 / 80 90 10 0 Crossville 82 64 78 56 / 70 90 40 10 Columbia 90 68 85 61 / 50 90 20 0 Cookeville 83 66 80 59 / 70 90 40 10 Jamestown 82 64 78 57 / 80 90 40 10 Lawrenceburg 88 68 84 61 / 40 90 20 0 Murfreesboro 89 68 85 60 / 60 90 20 0 Waverly 89 67 83 61 / 60 90 10 0 && .OHX WATCHES/WARNINGS/ADVISORIES... Flood Watch through Monday morning for Bedford-Cannon-Cheatham- Clay-Coffee-Cumberland-Davidson-De Kalb-Dickson-Fentress-Giles- Grundy-Hickman-Houston-Humphreys-Jackson-Lawrence-Lewis-Macon- Marshall-Maury-Montgomery-Overton-Perry-Pickett-Putnam-Robertson- Rutherford-Smith-Stewart-Sumner-Trousdale-Van Buren-Warren-Wayne- White-Williamson-Wilson. && SHORT TERM...Reagan LONG TERM....Reagan AVIATION.....Baggett
In the hours before
Local storm report, May 26, 9:30 AM CDT, 36 minutes before
Preliminary Local Storm Report
National Weather Service Nashville TN
930 AM CDT Sun May 26 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0854 AM Tstm Wnd Dmg Bumpus Mills 36.61N 87.84W
05/26/2024 Stewart TN Emergency Mngr
Emergency Management reported trees down and
power outages on north end of Stewart
County.
&&
JALLocal storm report, May 26, 9:53 AM CDT, 13 minutes before
Preliminary Local Storm Report
National Weather Service Nashville TN
953 AM CDT Sun May 26 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0848 AM Tstm Wnd Dmg 7 WSW Bumpus Mills 36.58N 87.95W
05/26/2024 Stewart TN Trained Spotter
Sportter reported trees and power lines down
between Mile Markers 2-5 on the Woodland
Trace Scenic Byway in Land Between the
Lakes.
&&
JALThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 1:37 AM CDT | Flood Watch | OHX | Bedford, Cannon, Cheatham, Clay, Coffee, Cumberland and 32 more | 25 hr |
| May 26, 8:45 AM CDT | Severe Thunderstorm Warning | OHX | Montgomery, Stewart | 45 min |
| May 26, 9:04 AM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Houston, Montgomery, Robertson, Stewart | 56 min |
| May 26, 9:10 AM CDT | Severe Thunderstorm Warning | OHX | Dickson, Houston, Humphreys, Montgomery, Stewart | 50 min |
| May 26, 9:41 AM CDT | Areal Flood Advisory | OHX | Montgomery, Stewart | 3 hr |
| May 26, 9:48 AM CDT | Tornado Warning | OHX | Robertson | 13 min |
| May 26, 9:51 AM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Dickson, Houston, Macon, Montgomery and 6 more | 54 min |
| May 26, 9:56 AM CDT | Tornado Warning | OHX | Robertson, Sumner | 19 min |
| May 26, 10:40 AM CDT | Severe Thunderstorm Warning | OHX | Clay, Jackson, Macon, Overton, Pickett, Smith and 1 more | 50 min |
| May 26, 11:26 AM CDT | Severe Thunderstorm Warning | OHX | Clay, Fentress, Overton, Pickett | 52 min |
| May 26, 12:04 PM CDT | Severe Thunderstorm Warning | OHX | Montgomery, Stewart | 41 min |
| May 26, 12:41 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Montgomery, Robertson | 34 min |
| May 26, 1:11 PM CDT | Areal Flood Advisory | OHX | Cheatham, Houston, Montgomery, Robertson, Stewart | 4 hr |
| May 26, 1:11 PM CDT | Severe Thunderstorm Warning | OHX | Robertson, Sumner | 64 min |
| May 26, 1:14 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Dickson, Hickman, Houston, Humphreys, Montgomery and 2 more | 61 min |
| May 26, 1:52 PM CDT | Areal Flood Advisory | OHX | Cheatham, Davidson, Robertson, Sumner | 4 hr |
| May 26, 1:53 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Macon, Robertson, Rutherford, Sumner and 3 more | 67 min |
| May 26, 1:56 PM CDT | Areal Flood Advisory | OHX | Cheatham, Dickson, Houston, Humphreys | 4 hr |
| May 26, 2:17 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Dickson, Hickman, Williamson | 43 min |
| May 26, 2:20 PM CDT | Flash Flood Warning | OHX | Robertson, Sumner | 3 hr |
| May 26, 2:25 PM CDT | Areal Flood Advisory | OHX | Cheatham, Davidson, Dickson, Sumner, Wilson | 3 hr |
| May 26, 2:32 PM CDT | Severe Thunderstorm Warning | OHX | Clay, Jackson, Macon, Smith, Trousdale | 43 min |
| May 26, 2:56 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Rutherford, Williamson | 49 min |
| May 26, 3:13 PM CDT | Special Weather Statement | OHX | Clay, Fentress, Jackson, Overton, Pickett | 47 min |
| May 26, 3:14 PM CDT | Areal Flood Advisory | OHX | Clay, Jackson, Macon, Overton, Pickett, Smith and 2 more | 2 hr |
| May 26, 3:14 PM CDT | Severe Thunderstorm Warning | OHX | Rutherford, Williamson | 31 min |
| May 26, 3:25 PM CDT | Areal Flood Advisory | OHX | Davidson, Dickson, Hickman, Rutherford, Williamson, Wilson | 2 hr |
| May 26, 3:35 PM CDT | Flash Flood Warning | OHX | Williamson | 3 hr |
| May 26, 3:42 PM CDT | Severe Thunderstorm Warning | OHX | Cannon, Rutherford | 33 min |
| May 26, 4:11 PM CDT | Severe Thunderstorm Warning | OHX | Cannon, Rutherford, Warren | 34 min |
| May 26, 4:40 PM CDT | Special Weather Statement | OHX | Cannon, Warren | 35 min |
| May 26, 6:45 PM CDT | River Flood Advisory | OHX | Stewart | 5 days |
Nearby
Tornado Warnings in Tennessee, 2024Every tornado warning in 2024Tornadoes in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.